Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on flat algebras

Author: Augusto Nobile
Journal: Proc. Amer. Math. Soc. 64 (1977), 206-208
MSC: Primary 14C20; Secondary 13A15
MathSciNet review: 0498548
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The following results are proved. If $ f:A \to B$ is a homomorphism of rings, with B noetherian, I is an ideal of B contained in the Jacobson radical, and $ B/{I^n}$ is A-flat, for all n, then f is flat. If, using similar notations and assumptions, I is generated by a regular sequence, then the flatness of B/I implies the flatness of f. A simple geometric application is given.

References [Enhancements On Off] (What's this?)

  • [1] H. Matsumura, Commutative algebra, Benjamin, New York, 1970. MR 42 #1813. MR 0266911 (42:1813)
  • [2] A. Grothendieck, Éléments de géométrie algébrique. IV, Inst. Hautes Études Sci. Publ. Math. No. 32 (1967). MR 39 #220. MR 0238860 (39:220)
  • [3] M. Raynaud and L. Gruson, Critères de platitude et de projectivité, Invent. Math. 13 (1971), 1-89. MR 46 #7219. MR 0308104 (46:7219)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14C20, 13A15

Retrieve articles in all journals with MSC: 14C20, 13A15

Additional Information

Keywords: Ring, flat algebra, regular sequence, relative Cartier divisor
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society